Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 18, 2012, 10:22 PM CDT for Andrews County, Gaines County, Texas; Lea County, New Mexico. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2012, 10:22 PM CDT (03:22 UTC)
- Expired
- Mar 18, 2012, 11:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Lea County, NM, Andrews County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 83 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2412 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
865 WUUS54 KMAF 190322 SVRMAF NMC025-TXC003-165-190415- /O.NEW.KMAF.SV.W.0006.120319T0322Z-120319T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1022 PM CDT SUN MAR 18 2012 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GAINES COUNTY IN WEST TEXAS... ANDREWS COUNTY IN WEST TEXAS... SOUTHEASTERN LEA COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 1115 PM CDT/1015 PM MDT/ * AT 1014 PM CDT/914 PM MDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF PAYNES CORNER TO 26 MILES SOUTHWEST OF FRANKEL CITY...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF DENVER CITY TO 19 MILES NORTH OF KERMIT...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS... PAYNES CORNER... FRANKEL CITY... SEMINOLE... FAIRVIEW... FLOREY... ANDREWS... CEDAR LAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. && LAT...LON 3296 10222 3210 10233 3210 10320 3296 10290 TIME...MOT...LOC 0322Z 289DEG 24KT 3286 10282 3212 10306 $$
1 follow-up statement
585 WWUS54 KMAF 190358 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1058 PM CDT SUN MAR 18 2012 NMC025-TXC003-165-190415- /O.CON.KMAF.SV.W.0006.000000T0000Z-120319T0415Z/ GAINES TX-ANDREWS TX-LEA NM- 1058 PM CDT SUN MAR 18 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT/1015 PM MDT/ FOR SOUTHEASTERN LEA...ANDREWS AND GAINES COUNTIES... AT 1052 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SEMINOLE TO 14 MILES SOUTHWEST OF FRANKEL CITY...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SEMINOLE TO 21 MILES WEST OF ANDREWS...MOVING EAST AT 30 MPH. SOME LOCATIONS AFFECTED BY SEVERE THUNDERSTORMS INCLUDE...FAIRVIEW... FLOREY AND ANDREWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING/400 AM MDT MONDAY MORNING/ FOR SOUTHWESTERN TEXAS. && LAT...LON 3296 10222 3210 10233 3210 10320 3296 10290 TIME...MOT...LOC 0358Z 289DEG 24KT 3280 10264 3220 10283 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:44 PM CDT, 38 minutes earlier.
Area forecast discussion, Mar 18, 9:44 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
944 PM CDT SUN MAR 18 2012
.UPDATE...
EXPIRATION OF WIND ADVISORY.
&&
.DISCUSSION...
UPDATED THE ZONES FOR THE EXPIRATION OF THE WIND ADVISORY. THE
HIGH WIND WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS REMAINS IN
EFFECT TONIGHT AND TOMORROW. LEFT CHANCE POPS IN TONIGHT AS
REDEVELOPMENT STILL POSSIBLE... IF STORMS GET GOING COULD HAVE A FEW
BECOME SEVERE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 54 67 41 59 / 40 20 10 10
CARLSBAD NM 49 65 36 58 / 10 10 10 10
DRYDEN TX 58 81 49 66 / 30 10 10 0
FORT STOCKTON TX 52 70 42 58 / 20 10 10 10
GUADALUPE PASS TX 38 54 30 48 / 10 20 20 10
HOBBS NM 43 61 35 58 / 10 10 10 10
MARFA TX 43 63 28 50 / 10 10 10 10
MIDLAND INTL AIRPORT TX 47 68 39 59 / 40 10 10 10
ODESSA TX 49 68 41 59 / 30 10 10 10
WINK TX 48 68 40 62 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING UNTIL 10 PM CDT /9 PM MDT/ MONDAY FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS.
&&
99/99Hazardous weather outlook, Mar 18, 9:49 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 949 PM CDT SUN MAR 18 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200300- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 949 PM CDT SUN MAR 18 2012 /849 PM MDT SUN MAR 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ALONG AND EAST OF A HOBBS TO MARATHON LINE. IF STORMS DEVELOP A FEW COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM CDT MONDAY FOR THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REMAINS POSSIBLE LATE TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 18, 5:07 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 507 PM CDT SUN MAR 18 2012 TXZ047-052-182230- HOWARD-BORDEN- 507 PM CDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING NORTHWESTERN HOWARD AND SOUTH CENTRAL BORDEN COUNTIES UNTIL 530 PM CDT... ...A TORNADO WATCH IS IN EFFECT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF FAIRVIEW AT 507 PM CDT...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Mar 18, 5:22 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 522 PM CDT SUN MAR 18 2012 TXZ051-182245- MARTIN- 522 PM CDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL MARTIN COUNTY UNTIL 545 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 7 MILES WEST OF COURTNEY AT 522 PM CDT...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
Special weather statement, Mar 18, 6:09 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 609 PM CDT SUN MAR 18 2012 TXZ046-051-190000- DAWSON-MARTIN- 609 PM CDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL MARTIN AND SOUTH CENTRAL DAWSON COUNTIES UNTIL 700 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF BUFORD AT 609 PM CDT...MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. &&
Special weather statement, Mar 18, 7:11 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 711 PM CDT SUN MAR 18 2012 TXZ046-047-190045- DAWSON-BORDEN- 711 PM CDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN DAWSON AND NORTHERN BORDEN COUNTIES UNTIL 745 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF MESQUITE AT 711 PM CDT...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR PORTIONS WEST TEXAS. &&
Special weather statement, Mar 18, 10:07 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1007 PM CDT SUN MAR 18 2012 NMZ033-034-TXZ045-050-058>060-067-190330- GAINES-LOVING-WARD-WINKLER-ANDREWS-SOUTHERN LEA COUNTY- CENTRAL LEA COUNTY-REEVES COUNTY AND UPPER TRANS PECOS- 1007 PM CDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING CENTRAL REEVES...SOUTHEASTERN LEA...SOUTHEASTERN LOVING... WESTERN ANDREWS...WESTERN GAINES...WESTERN WARD AND WINKLER COUNTIES UNTIL 1030 PM CDT/930 PM MDT/... INTENSIFYING THUNDERSTORMS WERE LOCATED 14 MILES NORTH OF JAL AT 1007 PM CDT/907 PM MDT/...MOVING NORTHEAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:29 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 61 min |
| Mar 18, 11:27 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 63 min |
| Mar 18, 11:47 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Mar 19, 1:41 AM CDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 64 min |
| Mar 19, 2:09 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin, Scurry | 66 min |
| Mar 19, 2:45 AM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 39 min |
| Mar 19, 3:19 AM CDT | Severe Thunderstorm Warning | MAF | Midland, Upton | 56 min |
| Mar 19, 3:21 AM CDT | Wind Advisory | MAF | Loving, Ward, Winkler | 16 hr |
| Mar 19, 3:46 AM CDT | Tornado Warning | MAF | Glasscock, Midland | 29 min |
| Mar 19, 4:14 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 61 min |
| Mar 19, 4:47 AM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Mar 19, 5:22 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 53 min |
| Mar 19, 5:50 AM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.